Alert archive / Indiana / Flash Flood Warnings in 2016
Flash Flood Warning 57, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 15, 2016, 3:13 PM CDT for Posey County, Indiana; White County, Illinois. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 3:13 PM CDT (20:13 UTC)
- Expired
- Jul 15, 2016, 5:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties White County, IL, Posey County, IN
The radar
The Evansville,IN radar (KVWX), 41 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 3:17 PM CDT | FLASH FLOOD | Mount Vernon, IN | SHERIFF DEPUTY REPORTS ABOUT 12 INCHES OF WATER STANDING IN THE ROADWAY AT STATE ROUTE 69 AND THE SR 69 BYPASS. |
| Jul 15, 3:18 PM CDT | HEAVY RAIN 0 | Mount Vernon, IN | ONE FOOT OF WATER REPORTED OVER STATE ROUTE 69 BYPASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
728
WGUS53 KPAH 152013
FFWPAH
ILC193-INC129-152215-
/O.NEW.KPAH.FF.W.0057.160715T2013Z-160715T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
313 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN WHITE COUNTY IN SOUTHEASTERN ILLINOIS...
POSEY COUNTY IN SOUTHWESTERN INDIANA...
* UNTIL 515 PM CDT
* AT 311 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED
THUNDERSTORMS PRODUCING HEAVY RAIN AND STARTING TO FLOOD ROADWAYS
ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CONTINUE TO IMPACT THE
MOUNT VERNON AREA ESPECIALLY...AND FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT VERNON...CARMI...POSEYVILLE...NEW HARMONY...CROSSVILLE...
BLAIRSVILLE...MAUNIE AND PHILLIPSTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3790 8770 3789 8776 3787 8779 3787 8782
3788 8784 3792 8787 3793 8790 3789 8794
3785 8792 3785 8805 3788 8808 3792 8813
3791 8814 3791 8817 3817 8815 3817 8769
$$1 follow-up statement
088
WGUS73 KPAH 152133
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
433 PM CDT FRI JUL 15 2016
ILC193-INC129-152142-
/O.CAN.KPAH.FF.W.0057.000000T0000Z-160715T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITE IL-POSEY IN-
433 PM CDT FRI JUL 15 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WHITE AND POSEY COUNTIES
IS CANCELLED...
THE HEAVY RAIN HAS ENDED. ADDITIONAL FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD
CLOSURES.
LAT...LON 3790 8770 3789 8776 3787 8779 3787 8782
3788 8784 3792 8787 3793 8790 3789 8794
3785 8792 3785 8805 3788 8808 3792 8813
3791 8814 3791 8817 3817 8815 3817 8769
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:06 PM CDT, 7 minutes earlier.
Area forecast discussion, Jul 15, 3:06 PM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Paducah KY 306 PM CDT FRI JUL 15 2016 .SHORT TERM...(Tonight through Sunday night) Issued at 211 PM CDT Fri Jul 15 2016 The models were pretty good this morning, modeling a quasi boundary across roughly the Oh River extended, and developing heat of day convection along it. This has more or less panned out, as synoptically, we'll see surface High pressure come in from the northwest, and drive the teleconnected boundary of low level convergence winds south and east thru the FA. Therefore, we'll extrapolate the scattered convection along it, and depart it by about mid to late evening, as the loss of diurnal fuel and departure of the boundary should spell the effective end of convection by overnight. Until then, there is a marginal risk, with locally heavy rain, lightning, and isolated strong cell capable of localized wind gusts. Over the weekend, the High is generally in control, and offers a slightly cooler/comfortable day Saturday, before returning some heat and moisture around its backside Sunday, as it migrates east, and heat indices popping again toward or into the triple digits. Any convection will be rimfire, generally to our south, and will be confined as such, with collaborative tweaks for the pic. .LONG TERM...(Monday through Friday) Issued at 305 PM CDT Fri Jul 15 2016 With this forecast issuance, the dominance of middle and upper level ridge hold in place early Monday, before retrograding and dampening as the sharp shortwave dives southeast across the WFO PAH forecast area Monday night through Tuesday evening. The ECMWF is becoming more pronounced with retracting the ridge further west, keeping the WFO PAH forecast in nearly north-south upper flow through Thursday. This appears to be overdone with respect to the Canadian, GFS, GFSEnsemble solutions and its influence was mitigated in the gridded forecast. Have kept with a greater impact of the ridge across the region following the passage of the shortwave on Tuesday. A drier solution appears to be a more acceptable collaborative solution versus the wetter ECMWF solution and was used with this forecast package. if you live in Southeast Missouri next week, it is going to be a nasty week for heat indexes in excess of 105 for nearly all the week. If a heat watch to be considered for a prolonged time period, roughly Sunday through Friday, Southeast Missouri would be the mostly likely candidate. May consider issuing a public information statement with heat safety rules for next week. Given the variability in the exact location of heat index values above 105 beyond Southeast Missouri, will hold off on any heat watch or advisory for the late weekend into next week. && .AVIATION... Issued at 211 PM CDT Fri Jul 15 2016 Heat of day convection will pose vicinity thunder chances thru mid evening. Amd's with active convection and associated restrictions to CIGS/VSBYS are anticipated, but the trending overnight should be dispersement with scattering decks and a return to VFR conditions. MVFR cu bases will develop again tmrw as daytime heating commences. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && LONG TERM...Smith
Hazardous weather outlook, Jul 15, 4:36 AM CDT, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 436 AM CDT FRI JUL 15 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-152130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 436 AM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED STRONG THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY, MAINLY IN WESTERN KENTUCKY AND SOUTHEAST MISSOURI. AN ISOLATED AFTERNOON SEVERE STORM OR TWO CANNOT BE RULED OUT. DAMAGING WINDS AND LIGHTNING, AS WELL AS LOCALIZED FLOODING FROM HEAVY RAINFALL, ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT INDEX VALUES WILL REACH INTO THE 100 TO 105 DEGREE RANGE ACROSS SOUTHEAST MISSOURI SUNDAY THROUGH THURSDAY, AREA WIDE MONDAY, AND THROUGH MUCH OF THE AREA EXCLUDING SOUTHWEST INDIANA TUESDAY. THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE AREA FROM MONDAY THROUGH WEDNESDAY. A FEW STRONG STORMS WILL BE POSSIBLE, BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Jul 15, 2:43 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
243 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG 1 N DELTA 37.21N 89.74W
07/15/2016 CAPE GIRARDEAU MO TRAINED SPOTTER
LARGE TREE LIMBS DOWN. TORRENTIAL RAIN WITH MINOR
FLOODING. WINDS ESTIMATED 60 MPH WITH THIS STORM.
&&
SMITTYSpecial weather statement, Jul 15, 2:44 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT FRI JUL 15 2016 ILZ083-087-INZ085>087-KYZ014-018-152030- WHITE IL-GALLATIN IL-WARRICK IN-VANDERBURGH IN-POSEY IN-HENDERSON KY- UNION KY- 244 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WHITE...NORTHEASTERN GALLATIN...VANDERBURGH...WEST CENTRAL WARRICK...POSEY...NORTHERN HENDERSON AND NORTHERN UNION COUNTIES UNTIL 330 PM CDT... AT 243 PM CDT...SKYWARN SPOTTERS REPORTED SMALL HAIL IN AND AROUND MOUNT VERNON INDIANA. DOPPLER RADAR WAS TRACKING STRONGS THUNDERSTORMS NEAR MOUNT VERNON...MOVING EAST AT 10 TO 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... EVANSVILLE...HENDERSON...MOUNT VERNON...CARMI...NEWBURGH... MELODY HILL...DARMSTADT...BLAIRSVILLE...KASSON... NEW HAVEN AND MAUNIE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3784 8818 3812 8815 3812 8745 3787 8740 TIME...MOT...LOC 1943Z 258DEG 22KT 3798 8785
Local storm report, Jul 15, 2:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL MOUNT VERNON 37.94N 87.90W
07/15/2016 M0.75 INCH POSEY IN TRAINED SPOTTER
PENNY SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Jul 15, 3:02 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
302 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 2 NW MOUNT VERNON 37.96N 87.92W
07/15/2016 E1.35 INCH POSEY IN TRAINED SPOTTER
RAINFALL ACCUMULATION ESTIMATED AND OCCURRED WITHIN 30
MINUTES.
&&
SMITTYSpecial weather statement, Jul 15, 3:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
308 PM CDT FRI JUL 15 2016
MOZ114-152045-
NEW MADRID MO-
308 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR NEW MADRID COUNTY UNTIL 345 PM
CDT...
AT 307 PM CDT...TRAINED WEATHER SPOTTERS REPORTED STRONG
THUNDERSTORMS NEAR PARMA...DRIFTING EAST AT 10 MPH.
HALF INCH HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PORTAGEVILLE...NEW MADRID...LILBOURN...CLARKTON...GIDEON...PARMA...
MARSTON...HOWARDVILLE...RISCO...TALLAPOOSA...
CATRON AND NORTH LILBOURN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3639 8997 3663 8996 3663 8970 3666 8970
3668 8936 3667 8935 3650 8941 3647 8945
3646 8946 3647 8950 3652 8947 3656 8947
3658 8955 3657 8957 3648 8952 3643 8955
3640 8952 3640 8967 3643 8974 3639 8975
TIME...MOT...LOC 2007Z 258DEG 49KT 3657 8973Local storm report, Jul 15, 3:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
311 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL MOUNT VERNON 37.94N 87.90W
07/15/2016 M1.00 INCH POSEY IN PUBLIC
QUARTER INCH HAIL REPORTED.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:44 PM CDT | Special Weather Statement | PAH | Posey, Vanderburgh | 46 min |
| Jul 15, 2:57 PM CDT | Areal Flood Advisory | PAH | Posey, Vanderburgh | 63 min |
| Jul 15, 3:31 PM CDT | Special Weather Statement | PAH | Posey | 44 min |
| Jul 15, 3:48 PM CDT | Areal Flood Advisory | PAH | Warrick | 57 min |
| Jul 15, 3:57 PM CDT | Areal Flood Advisory | PAH | Spencer | 63 min |
| Jul 15, 4:03 PM CDT | Areal Flood Advisory | PAH | Vanderburgh | 57 min |
| Jul 15, 4:18 PM CDT | Flash Flood Warning | PAH | Posey | 87 min |
| Jul 15, 4:09 PM CDT | Special Weather Statement | PAH | Gallatin | 21 min |
| Jul 15, 5:39 PM CDT | Special Weather Statement | PAH | Massac | 51 min |
Nearby
Flash Flood Warnings in Indiana, 2016Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.